The Lupus Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
15 Posts
Discussion Starter · #1 ·
Hi Everyone,

I suffer from Lupus SLE, ( bit of history here, im a new member :lol: ) right now im taking 30mg Prednisolone and 200mg hydroxychloroquine twice a day.

Can I take Holland & Barrett ABC MultiVitamins to help my system? is it safe?




can it help with hairloss or hair thinning? does anyone know of any supplements or shampoo that can help please? ( i did have thick long dark hair, now its getting to a stage were its quite upsetting on the amount that falls out....... dont know what to do :sad: )

Regards,

Zef :worried:
 

·
Registered
Joined
·
2,404 Posts
Zef, Someone with more knowledge will probably come along but I was just going to say it may not be a good idea to liven up your immune system. Just my immediate thought.
Sorry about the hair loss. I have had it too. Mine used to be really strong and it is a shock when you have to start looking after it thoroughly.
X Lola
 

·
Registered
Joined
·
612 Posts
Multi-Vitamins are generally safe for anyone to take. I would stay away from the herbal supplements because a lot of them have not been proven to be safe by the FDA and some can have harmful effects.



JEN
 

·
Registered
Joined
·
14,661 Posts
Hello Zef:)

A multivitamin supplement is in general often recommended. Whether it is necessary or beneficial is another question. Taking them gives one a sense of doing something for oneself and having control which can be important for general well being. The other question has to be, will it do any harm. H&B indicate on the label what might be contraindications. It's a good idea to avoid products that claim to boost or whatever the immune system because unless you happen to be deficient in some vitamin it is a false claim. There is very little that really boosts the immune sytem If you are deficient then you need supplementing in that particular deficiency.
Avoid products that contain alfalfa or echinacea two of items that might well increase autoimmune disease activity if sufficient is taken.

I have no idea if H & B products are any better or better value for money products from, say, Boots.

There are good chances that your hair will regrow when the lupus is controlled. Prednisone can cause hair loss I think. What are the plans for reducing the Pred ?
There are some threads on Look Better and Symptoms section about ways to help hair regrowth. I doubt if a multi vitamin supplement would really make much difference. If you post on these sections I am sure you would get some tips and looking through previous threads might help
If you haven't already been tested for thyroid problems and anemia, then ask for these tests.

Cheers and good luck
Clare
 

·
Registered
Joined
·
2,404 Posts
Dear Zef,
It did grow back, maybe not quite as thick. I used shampoo from the Body Shop and just handled my hair very gently. Even now I never colour it myself and only occasionally let the hairdresser colour it.
Good Luck with yours.

Some people think Homoeopathic Silica tablets help.
x Lola
 

·
Jen
Joined
·
407 Posts
Hi, on the hair note I had issuses with hair loss 2 years ago and it did come back but not to the same thickness. I use Nioxin shampoo (#6) which you can get on the internet. It helps the hair you have seem thicker, I use to use it every day and now use it 3 times a week. I notice a big difference if I don't use it.

Good Luck
 

·
Registered
Joined
·
614 Posts
Hello
Any type of supplement should be taken with care and only after asking your doctor first.
My wife is unable to take MultiVitamins for several reasons.
The added Vitamin C in her system makes her Skin Lessions increase and joint pain incrase just as they do if she has been in the Sun for several hours.
After she stop taking it she will start to clear up and will be ok.

Increases in Vitamin A and E in her system cause her to get increased itching that will keep her awake for days on end.
We never associatted the Itching with her Vitamins until one day she mentioned it to a Pharmacist and they asked what all she was taking. They told her to stop the vitamins and see what that did and explained that increased levels of Vitamins A and E can at times cause this.
She stopped and the next day the itching stopped.
Just to test it she started the Vitamins again and after a couple of days the intching started again. As soon as she stopped it did as well.

She has tried several of the Shampoos that are available to help with hair loss and have found that some seem to to no more then cost more then what she had been using and some burned her scalp real bad when she used it.

She has told me that if you have lessions associatted with the hair loss some of the shampoos feel like you are dumping gas in a open wound.
If your skin is sensitive some of the ingredients that are added to give the deep cleaning feeling to some of these will get in and burn for several hours after use.

Any products you try I would suggest being done with caution till you are sure how you react to it.
What is a big help to many can do just the oposite to someone else.
 

·
Registered
Joined
·
23 Posts
Hi Zef
I'm new here too. My doctor just put me back on prednisone 20mg and I take Hydroxychlor 200mgs too and my doctor told me it was very importend for me to take vitamens and he prescribed pre natle vitamens for me called natalcare plus. (cheap)! I use to take reliv vitamens and they were so expencive. I took them for alot of years and I know they helped my hands. I hope you can get the answers you need, I don't know much. Let me know what you find out. I know last time I went on the pred. I gained weight even though the doctor told me I wouldn't because it was a fast spurt:rolleyes: I didn't like that and I lost my voice, mood swings and a hard time sleeping. I am so glad that I am starting to feel better now so thats a good thing.
Wishing you the best.
Marie
 
1 - 10 of 10 Posts
Top